Alert archive / Texas / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Feb 13, 2026, 8:26 PM CST for Borden County, Dawson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2026, 8:26 PM CST (02:26 UTC)
- Expired
- Feb 13, 2026, 11:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Dawson County, TX
The radar
The Lubbock radar (KLBB), 91 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
590
WGUS54 KMAF 140226
FFWMAF
TXC033-115-140530-
/O.NEW.KMAF.FF.W.0001.260214T0226Z-260214T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
826 PM CST Fri Feb 13 2026
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northern Borden County in western Texas...
Eastern Dawson County in western Texas...
* Until 1130 PM CST.
* At 826 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lamesa, Gail, Lamesa Municipal Airport, Los Ybanez, Key, Hancock,
Arvana, Sparenberg, Tenmile, Punkin Center and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3291 10207 3296 10207 3296 10133 3282 10127
3275 10149 3253 10195
FLASH FLOOD...RADAR INDICATED
$$
Sprang1 follow-up statement
699
WGUS74 KMAF 140407
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1007 PM CST Fri Feb 13 2026
TXC033-115-140530-
/O.CON.KMAF.FF.W.0001.000000T0000Z-260214T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Borden TX-Dawson TX-
1007 PM CST Fri Feb 13 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CST THIS
EVENING FOR NORTHERN BORDEN AND EASTERN DAWSON COUNTIES...
At 1007 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lamesa, Gail, Lamesa Municipal Airport, Los Ybanez, Key, Hancock,
Arvana, Sparenberg, Tenmile, Punkin Center and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3291 10207 3296 10207 3296 10133 3282 10127
3275 10149 3253 10195
FLASH FLOOD...RADAR INDICATED
$$
SprangWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 6:06 PM CST, 2 hours 20 minutes earlier. Its key messages:
- Updated at 545 PM CST Fri Feb 13 2026
- An upper-level storm system will bring medium to high chances (40-90%) of showers/storms for most areas late tonight into Saturday.
- A few storms may be strong to severe across the Permian Basin, the Trans Pecos, and the Big Bend. Main threats with strongest storms are hail and heavy rainfall. Cannot rule out localized flash flooding, especially for areas in the northern Permian Basin.
- Following breezy to gusty west/northwest winds Saturday afternoon/evening, winds become calmer Sunday, before becoming breezy again next week.
Area forecast discussion, Feb 13, 6:06 PM CST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 606 PM CST Fri Feb 13 2026 ...New AVIATION... .KEY MESSAGES... Updated at 545 PM CST Fri Feb 13 2026 - An upper-level storm system will bring medium to high chances (40-90%) of showers/storms for most areas late tonight into Saturday. - A few storms may be strong to severe across the Permian Basin, the Trans Pecos, and the Big Bend. Main threats with strongest storms are hail and heavy rainfall. Cannot rule out localized flash flooding, especially for areas in the northern Permian Basin. - Following breezy to gusty west/northwest winds Saturday afternoon/evening, winds become calmer Sunday, before becoming breezy again next week. && .SHORT TERM... (This afternoon through Saturday night) Issued at 1159 AM CST Fri Feb 13 2026 Water Vapor imagery and the latest 500mb analysis show an upper- level low positioned west of the Four Corners region, with its associated trough axis extending into Baja. This system is expected to approach the region throughout the day today. Moisture and instability will gradually increase this afternoon into the evening ahead off the trough, bringing medium to high (40-90%) chances of showers and thunderstorms regionwide. However, cloud cover should limit instability somewhat, with any convection that develops being elevated. CAM guidance show convection developing this afternoon across portions of southeast New Mexico and the Davis Mountains first. Convective activity then becomes more widespread this evening into the overnight hours as upper-level difluence in the left-exit region of the jet enhances large-scale forcing for ascent. Surface lee troughing will also aid in convective development, increasing low-level shear and favoring organized convection. Some storms may be strong to severe owing to modest mid-level lapse rates (6.5- 7C/km), MUCAPE (<1000 J/kg), and sufficient moisture (dewpoints in the low to mid 50s). Given the modest lapse rates and instability, hail up to the size of quarters (1.00" diameter) is the main severe hazard expected. In addition to the hail threat, PWAT values are also maxed out (>1.00") per the SPC Sounding Climatology page, indicating the potential for some localized flash flooding. Forecast soundings suggest storm motions will be fast so despite high PWAT values, a major flash flooding event is not expected. Hi-res guidance show showers and storms gradually moving out of the area by mid-to-late Saturday morning as a dry cold front pushes convective activity to our east. This dry front will bring drier air in behind it as winds become westerly, creating a downsloping effect. As such, clouds gradually clear out and afternoon highs only drop 2-5 degrees from today's for most, with temperatures topping out into the upper 60s to mid 70s. Regionwide breezy conditions are expected to last throughout the day Saturday behind the aforementioned cold front, with higher winds speeds in the Guadalupe/Delaware Mountains. However, winds are expected to stay below high wind criteria at this time. By Saturday night, winds become relatively light and skies remain clear, allowing for overnight lows to be 7-10 degrees cooler than tonight's. This yields temperatures in the 40s for most, with 30s across portions of southeast New Mexico and higher terrain. Greening && .LONG TERM... (Sunday through Thursday) Issued at 1159 AM CST Fri Feb 13 2026 After the showers/storms Friday and Saturday, the biggest consistency to the forecast will be the lack of precipitation. No rain is expected after Saturday afternoon through next week as weak mid to upper ridging over the south-central US into southeast US through the end of next week keeps any lift and moisture accompanying mid to upper storms system well to the west and north of the area. Under remnant northwest upper flow on the backside of the storm system before mid to upper ridging builds in, highs rise into the 60s and 70s F for most on Sunday, with highest elevations of the Guadalupes and Davis Mountains in the upper 50s to lower 60s F, and Big Bend rising into the lower 80s F. Northerly winds veer back to southerly by Sunday evening, but breezy winds are only forecast for Guadalupes and adjacent foothills into the SE NM plains initially. With dew point temperatures remaining in the mid 20s to mid 30s F range, lows drop into the 40s F apart from mid to upper 30s F southwest foothills of Marfa Plateau, northern Eddy County along the Pecos River valley, and northern Lea County. Ridging builds Monday as surface high pressure remains at the surface as on Sunday, providing another day of relatively light winds before winds become breezier in the afternoon. Winds increase as surface high pressure develops to the east in response to an approaching storm system from the west and the pressure gradient begins to tighten. Highs Monday rise into the mid to upper 70s F, lower 70s F higher elevations, 80s F along and southwest of the Pecos River from the Upper Trans Pecos into Stockton Plateau, and Rio Grande basin into Terrell County underneath ridging. Lows Monday night fall into the mid 40s to mid 50s F range as the warmer daytime temperatures lead to warmer overnight temperatures. The stronger ridging air pattern eventually gives way to a weaker ridging pattern while disturbances embedded in long wave troughing over the western US clip northwest parts of the area. As surface high pressure moves to the west and surface lee troughing develops down from the Front Range of the Rockies into E NM, southerly winds shift to south/southwest. These downsloping winds paired with increased large scale sinking motion from persistent ridging aloft allow highs to rise into the lower to mid 80s F eastern and southern Permian Basin into Stockton Plateau, mid 70s F northwest Permian Basin into SE NM plains and Marfa Plateau, upper 60s to lower 70s F Guadalupes, and mid to upper 80s F Rio Grande basin into Terrell County, with 90s F for the Big Bend. The downsloping winds also assist in sharpening a dryline along the lee troughing. Tuesday remains on track to be the warmest day next week as core of ridging moves overhead and then to the east setting up southerly return flow, while increasing pressure gradient in vicinity of an advancing dry Pacific Cold Front occurs and increases west/southwest downsloping winds, and high winds aloft on the southwest edge of another mid to upper storm system allow gustier winds higher in the troposphere to mix down to the surface. Winds Tuesday night therefore remain breezy, with mechanical mixing of the boundary layer keeping lows in the mid 40s to mid 50s F range even as winds shift to northwest with the Pacific cold front. Beginning Tuesday and continuing into Thursday, a mountain wave signature is apparent in deterministic models from 700-500 mb over the Guadalupes, while model forecast soundings show high winds 50 knots or greater remain limited to the mid troposphere and above. Numerical guidance for GDP and surrounding sites in the SE NM plains into Marfa Plateau support highest winds being over Guadalupes Tuesday through Thursday and less gusty winds for adjacent foothills and plains. At this time due to higher winds not showing up below the mid troposphere on model forecast soundings and numerical guidance - keeping sustained 3- hourly winds meeting high wind criteria over the peaks of the Guadalupes each afternoon at most - we are holding off on issuing any wind products. However, issuance of high wind products for the Guadalupes may become necessary if trends continue to indicate a persistent mountain wave signature and gusts near to above 40 knots in the NBM grids and numerical guidance. Blowing dust may also be a concern if winds continue to trend up as we approach next week. The storm system clipping the area and delivering these gusty winds is forecast to develop from the Pacific SW into the Four Corners and then Central Great Plains mid-week, weakening ridging. This will be offset by CAA from repeated weak cold fronts accompanying the disturbances aloft. Consequently, highs Wednesday in the 70s and 80s F, 60s F higher elevations and 90s F Big Bend decrease back into the mid 60s to mid 70s F, mid to upper 80s F Rio Grande basin into Terrell County by Thursday. Lows Thursday night also decrease from the mid 40s to mid 50s F range Wednesday night into the 40s F, 30s F for southwest foothills of Marfa Plateau and northern SE NM plains into northwest Permian Basin, while remaining in the 50s F for the Rio Grande basin. Flow in the lower to mid troposphere becomes more laminar and less turbulent late next week, leading to decreased winds after winds shift from westerly to northwest with a stronger cold front late next week. Much drier air characterized by dew point temperatures in the teens and 20s F rather than 30s and 40s F also work in behind this front as winds become less breezy by Thursday night into next Friday. With warmer than average temperatures early week drying out the soil, followed by gusty winds mid-week and decreasing dew point temperatures when more seasonal temperatures return, we are watching for an increasing risk of fire weather and blowing dust in addition to strong winds for next week. && .AVIATION... (00Z TAFS) Issued at 545 PM CST Fri Feb 13 2026 VFR ceilings will generally remain prevalent across the forecast area through the period, except for localized MVFR ceilings developing near KMAF late tonight into early Saturday morning. Showers and thunderstorms will develop this evening through late tonight near all terminals. Brief gusty winds and lowered cigs/visibility will be possible near convection. Winds will shift westerly to northwesterly and increase to around 20 kt with a few gusts around 30 kt behind the passing system and cold front late Saturday morning into Saturday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 53 69 43 / 20 90 30 10 Carlsbad 70 47 69 40 / 40 40 0 0 Dryden 80 58 76 50 / 0 40 40 0 Fort Stockton 75 53 70 45 / 20 70 30 0 Guadalupe Pass 62 42 58 42 / 40 50 10 0 Hobbs 69 45 67 39 / 40 70 10 0 Marfa 68 40 62 32 / 20 80 20 0 Midland Intl Airport 71 52 68 44 / 30 90 20 10 Odessa 70 51 67 44 / 40 80 20 10 Wink 71 49 70 40 / 40 90 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....94 AVIATION...21
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:31 PM CST | Special Weather Statement | MAF | Borden | 29 min |
| Feb 13, 9:10 PM CST | Special Weather Statement | MAF | Andrews | 50 min |
| Feb 13, 9:44 PM CST | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 46 min |
| Feb 13, 10:00 PM CST | Special Weather Statement | MAF | Borden | 45 min |
| Feb 13, 10:12 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 48 min |
| Feb 13, 10:18 PM CST | Flash Flood Warning | MAF | Andrews, Ector, Martin, Midland | 3 hr |
| Feb 13, 10:24 PM CST | Severe Thunderstorm Warning | MAF | Crane, Ector, Glasscock, Midland, Upton | 51 min |
| Feb 13, 11:10 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 50 min |
| Feb 13, 11:55 PM CST | Special Weather Statement | MAF | Mitchell | 50 min |
| Feb 14, 12:05 AM CST | Special Weather Statement | MAF | Pecos | 40 min |
| Feb 14, 12:39 AM CST | Special Weather Statement | MAF | Reagan | 51 min |
| Feb 14, 3:06 AM CST | Special Weather Statement | MAF | Reagan | 39 min |
| Feb 14, 3:24 AM CST | Severe Thunderstorm Warning | MAF | Reagan | 21 min |
Nearby
Flash Flood Warnings in Texas, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.